Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Chicago, IL

June 7, 20154 counties in Indiana; Iroquois County, Kankakee County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 7, 2015, 5:18 PM CDT for 4 counties in Indiana; Iroquois County, Kankakee County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2015, 5:18 PM CDT (22:18 UTC)
Expired
Jun 7, 2015, 10:15 PM CDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Iroquois County, IL, Kankakee County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:57 PM CDTHEAVY RAIN 2.842 Nne Lakes Of The Four, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WGUS53 KLOT 072218
FFWLOT
ILC075-091-INC073-089-111-127-080315-
/O.NEW.KLOT.FF.W.0002.150607T2218Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
  NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN PORTER COUNTY IN NORTHWESTERN INDIANA...
  NORTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
  SOUTHERN LAKE COUNTY IN NORTHWESTERN INDIANA...
  JASPER COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 1015 PM CDT
    
* AT 516 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  VERY HEAVY RAINFALL ACROSS THE AREA. EMERGENCY MANAGEMENT REPORTED 
  SERIOUS FLOODING IN HEBRON INDIANA WITH A VEHICLE RESCUE. UP TO 
  THREE INCHES OF RAIN HAVE ALREADY FALLEN. ONGOING FLASH FLOODING 
  IS EXPECTED TO WORSEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
  MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
  GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
  LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
  CITY.

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
      4148 8724 4146 8693

$$

RC
4 follow-up statements
615 
WGUS73 KLOT 072234
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
534 PM CDT SUN JUN 7 2015

ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
534 PM CDT SUN JUN 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...

AT 530 PM CDT...THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL 
WERE ONGOING ACROSS THE WARNED AREA. EMERGENCY MANAGEMENT REPORTED 
FLASH FLOODING IN PORTIONS OF VALPARAISO AS OF 515 PM CDT...WITH 
NUMEROUS STREETS AND BRIDGES CLOSED DUE TO FLOODING. UP TO FOUR 
INCHES OF RAIN HAVE ALREADY FALLEN IN FAR SOUTHERN PORTER COUNTY. 
FLASH FLOODING IS OCCURRING AND COULD WORSEN DUE TO ADDITIONAL RAIN 
UP TO ONE INCH.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

DO NOT ENTER OR CROSS FLOWING WATER OR STANDING WATER OF UNKNOWN 
DEPTH WHILE ON FOOT.

&&

LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
      4148 8724 4146 8693

$$

RC
861 
WGUS73 KLOT 072339
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT SUN JUN 7 2015

ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
639 PM CDT SUN JUN 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...

AT 630 PM CDT...LOCAL LAW ENFORCEMENT REPORTED HIGH WATER AT STATE 
ROUTE 10 AND 65 IN JASPER COUNTY. DOPPLER RADAR ESTIMATES 2 TO 
POSSIBLY UP TO 4 AND A HALF INCHES OF RAIN HAVE FALLEN ACROSS THE 
WARNED AREA IN THE PAST 3 HOURS. FLASH FLOODING IS LIKELY ONGOING IN 
MANY AREAS DUE TO RUNOFF FROM THE EXCESSIVE RAINFALL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

DO NOT ENTER OR CROSS FLOWING WATER OR STANDING WATER OF UNKNOWN 
DEPTH WHILE ON FOOT.

&&

LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
      4148 8724 4146 8693

$$

RC
028 
WGUS73 KLOT 080042
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN JUN 7 2015

ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
742 PM CDT SUN JUN 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...

AT 735 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN 
PORTIONS OF PORTER COUNTY...WITH SOME COUNTY ROADS STILL CLOSED DUE 
TO FLOODING. DOPPLER RADAR ESTIMATES THAT 2 TO POSSIBLY UP TO 4 AND 
A HALF INCHES OF RAIN FELL ACROSS THE WARNED AREA THIS AFTERNOON. 
FLASH FLOODING IS LIKELY ONGOING IN MANY AREAS DUE TO RUNOFF FROM 
THE EXCESSIVE RAINFALL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

DO NOT ENTER OR CROSS FLOWING WATER OR STANDING WATER OF UNKNOWN 
DEPTH WHILE ON FOOT.

&&

LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
      4148 8724 4146 8693

$$

RC
794 
WGUS73 KLOT 080202
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 PM CDT SUN JUN 7 2015

ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
902 PM CDT SUN JUN 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...

AT 856 PM CDT...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT IN 
EXCESS OF THREE INCHES OF RAIN HAD FALLEN OVER PORTIONS OF THE 
WARNED AREA. ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING HEAVY 
RAINFALL WERE MOVING INTO THE WARNED AREA FROM THE WEST.

EARLIER REPORTS INDICATED THAT FLASH FLOODING WAS OCCURRING IN THE 
VALPARAISO AREA...WHERE NUMEROUS STREETS AND BRIDGES WERE CLOSED... 
AND FROM THE HEBRON AREA WHERE EMERGENCY MANAGEMENT REPORTED THAT A 
VEHICLE RESCUE HAD OCCURRED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON... 
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS... 
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE... 
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST 
CITY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER 
PORTIONS OF THE WARNED AREA LATE THIS EVENING...ESPECIALLY SOUTH OF 
THE KANKAKEE RIVER.

INCLUDING THE FOLLOWING INTERSTATE...
 INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
 
THIS INCLUDES...  
VALPARAISO UNIVERSITY...PORTER COUNTY FAIRGROUNDS...AND US 41
DRAGWAY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
      4148 8724 4146 8693

$$

RATZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 5:11 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 7, 5:11 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 PM CDT SUN JUN 7 2015

.MESOSCALE DISCUSSION...
455 PM CDT

REPORTS CONTINUE TO COME IN OF HEAVY RAIN AND STRONG TO SEVERE
WINDS WITH THUNDERSTORMS ACROSS EAST CENTRAL ILLINOIS AND
NORTHWEST INDIANA. LATEST RADAR IMAGERY SHOWS THUNDERSTORMS OVER
NORTHERN NEWTON COUNTY AND THUNDERSTORMS OVER KANKAKEE COUNTY ARE
TAKING ON A WIND SIGNATURE WITH THE DEVELOPMENT OF A REAR INFLOW
JET. CORFIDI VECTORS INDICATE STORMS MAY START TO SPREAD MORE
SOUTHEAST AS THESE BOWING SEGMENTS DEVELOP. PORTIONS OF
IROQUOIS...NEWTON...AND JASPER COUNTIES APPEAR MOST FAVORABLE FOR
DAMAGING WINDS SHOULD TRENDS CONTINUE.

DEUBELBEISS

PREVIOUS DISCUSSION...
435 PM CDT

A COUPLE STRONG SUPERCELLS CONTINUE TO SPIN OVER EAST CENTRAL
ILLINOIS AND NORTHWEST INDIANA. MESOSITE OBSERVATIONS IN NORTHERN
NEWTON COUNTY/SOUTHERN LAKE COUNTY IMMEDIATELY AHEAD OF THE STORMS
DO SHOW BACKED WINDS HOWEVER TEMPERATURES A BIT ON THE COOL SIDE
IN THE MID 70S MAY TEMPER BUOYANCY OF BL PARCELS SOME...BUT THE
THREAT FOR A TORNADO WITH THESE STRONGEST STORMS REMAINS A
CONCERN.

STRONG TO SEVERE THUNDERSTORMS CONTINUE THIS AFTERNOON WITH THE
BEST COVERAGE OF STORMS EXTENDING FROM A LINE FROM NEAR PONTIAC TO
VALPARAISO. STORMS MOTIONS WILL BE SIMILAR TO THE ORIENTATION OF
THE LINE RESULTING IN TRAINING THUNDERSTORMS. RAP ANALYSIS SHOWS A
CORRIDOR OF 1.9-2.0 INCH PWATS AND SURFACE DEWPOINTS AHEAD OF
THESE STORMS ARE POOLING INTO THE LOW TO MID 70S. DEEP MOISTURE
/TROPICAL-LIKE SOUNDINGS WILL TEMPER THE HAIL THREAT
SLIGHTLY...HOWEVER TORRENTIAL RAIN UNDER THE STRONGEST STORMS WILL
LIKELY LEAD TO FLOODING ISSUES...AND HAVE ALREADY HAD A HANDFUL OF
REPORTS WITH THUS FAR LOW END/NUISANCE FLOODING.

DEUBELBEISS

&&

.SHORT TERM...
153 PM CDT

MESOSCALE DISCUSSION...THROUGH THIS EVENING

SHORTWAVE OVER EASTERN IOWA CONTINUES TO PROGRESS STEADILY
EASTWARD AND LOOKING REASONABLY LIKELY THAT ADDED ASCENT WITH THIS
FEATURE WILL BE ENOUGH FOR CONVECTIVE INITIATION OVER THE NEXT
HOUR OR TWO NEAR AND JUST NORTH OF REMNANT OUTFLOW BOUNDARY FROM
THIS MORNING. THIS BOUNDARY EXTENDS FROM BENTON COUNTY WEST TO
SOUTH OF PONTIAC THEN BECOMES INCREASINGLY ILL DEFINED AS IT
EXTENDS WNW TOWARD QUAD CITIES.

AIR MASS TO THE SOUTH OF THE BOUNDARY IS GROWING VERY
WARM...HUMID AND UNSTABLE WITH TEMPS CLIMBING INTO THE MID-UPPER
80S AND DEWPOINTS INTO THE LOWER 70S. THE 18 ILX SOUNDING SUGGESTS
THAT MLCAPE VALUES ARE NEARING 2000 J/KG NEAR AND SOUTH OF THE
OUTFLOW BOUNDARY. MID LEVEL FLOW IS FAIRLY STRONG FOR THIS TIME OF
YEAR WITH 700-500MB FLOW OF 35-45KT NOTED ON AREA VWPS RESULTING
IN 0-6KM SHEAR VALUES OF 35-40KT. WOULD LIKE TO SEE MORE MID-LEVEL
DRY AIR TO ENCOURAGE QUICK DEVELOPMENT OF COLD POOL...BUT GIVEN
THE INSTABILITY SHEAR COMBO CERTAINLY A THREAT OF SEVERE
THUNDERSTORMS WITH MAIN THREAT DAMAGING WINDS.

SPECIAL GOES-R 1 MIN RESOLUTION VISIBLE IMAGERY DOES SHOW SLOWLY
DEEPENING CUMULUS FIELD OVER WC IL IN ADVANCE OF THE SHORTWAVE AND
THIS COULD BE THE FIRST SIGNS OF MORE SIGNIFICANT CONVECTIVE
DEVELOPMENT. STILL APPEARS GREATEST SEVERE THREAT WILL BE SOUTH OF
I-80 SO NO BIG CHANGES PLANNED TO GOING POPS.

IZZI

&&

.LONG TERM...
324 PM CDT

MONDAY THROUGH SUNDAY...

PRIMARY CONCERN ON MONDAY IS WITH THE POTENTIAL FOR FAIRLY
WIDESPREAD COVERAGE OF SCATTERED SHRA/TSRA AS MID/UPPER
DISTURBANCE DIVES SOUTHEAST IN UPPER TROUGH AXIS DIGGING ACROSS
THE GREAT LAKES REGION. DAY WILL START OUT QUIET WITH EXCEPTION OF
ANY LINGERING CONVECTION IN SOUTHEAST CWA TIED TO COLD FRONT
PASSAGE EXITING TO THE EAST. 850/925 MB TEMPS SUPPORT HIGHS
REACHING THE LOWER-MID 80S AND MODELS ARE SHOWING MIXING POSSIBLY
TO 750 MB OR EVEN A BIT HIGHER. HAVE GONE WITH LIKELY POPS FOR A
FAIRLY LARGE SWATH OF THE CWA/EASTERN 2/3 ESPECIALLY DURING THE
MID-LATE AFTERNOON AS THE SHEARED OUT DISTURBANCE RESULTS IN AN
UPTICK IN UPWARD MOTION. DEWPOINTS ONLY IN THE UPPER 50S TO LOWER
60S WILL LIMIT CAPE VALUES TO THE GENERALLY 500-1000 J/KG...BUT
PRESENCE OF 30-40 KT OF NORTHWESTERLY DEEP LAYER SHEAR COULD AID
IN A FEW STRONG TO MARGINALLY SEVERE STORMS. MAIN THREAT WOULD BE
STRONG WIND GUSTS DUE TO STEEP LOW LEVEL LAPSE RATES AND HAIL DUE
TO COLD MIDLEVEL TEMPS FROM MID/UPPER TROUGH. ACTIVITY WILL BE
DIURNALLY DRIVEN AND LOSS OF LIFT FROM EXITING TROUGH MONDAY
EVENING SHOULD QUICKLY END ANY LINGERING SHOWERS...SO THE REST OF
MONDAY NIGHT WILL BE QUIET AND SEASONABLY MILD.

ON TUESDAY...HEIGHT RISES AND WEAK SFC HIGH PRESSURE TRANSITING
THE AREA WILL RESULT IN A DRY AND WARM DAY WITH HIGHS LIKELY IN
THE MID 80S DUE TO 925 MB TEMPS BETWEEN +20 AND +22 CELSIUS.
EXCEPTION COULD BE PORTIONS OF LAKESHORE AS WEST-NORTHWEST FLOW
ALOFT COULD WEAKEN ENOUGH TO LET A WEAK LAKE BREEZE SLIP IN TO
IMMEDIATE SHORE AREAS FROM COOK COUNTY TO NORTHWEST INDIANA.
TUESDAY NIGHT WILL BE QUITE MILD AS A STRONG LOW PRESSURE SYSTEM
MOVES NORTH OF THE NORTHERN LAKES...RESULTING IN STEADY TO
OCCASIONALLY GUSTY SOUTH-SOUTHWEST FLOW. VERY WARM AIRMASS WILL
GET ADVECTED EASTWARD AHEAD OF COLD FRONT TRAILING FROM LOW
PRESSURE AREA. 850 TEMPS IN HIGH TEENS CELSIUS AND 925 MB TEMPS IN
LOWER-MID 20S CELSIUS WILL YIELD AT LEAST MID-UPPER 80S NORTH OF
I-80 AND AROUND 90 SOUTH...WITH WARMER TEMPS CERTAINLY POSSIBLE IF
SLOWER FROPA VERIFIES. GIVEN UNCERTAINTY OF FRONTAL TIMING AND
LACK OF UPPER SUPPORT...HAVE KEPT POPS LOW TUESDAY NIGHT INTO
WEDNESDAY.

THE REST OF THE EXTENDED PERIOD LOOKS ON THE WARMER SIDE WITH
PERIODIC OPPORTUNITIES FOR THUNDERSTORMS...SO HAVE CHANCE POPS
THROUGHOUT GENERALLY. HOWEVER WOULD NOT EXPECT ANY DAYS TO BE
TOTAL WASHOUTS. 12Z OPERATIONAL RUNS OF THE GFS AND EUROPEAN DO
INDICATE A POSSIBLY STRONGER UPPER TROUGH AND SFC REFLECTION
PASSING NEARBY THURSDAY NIGHT THROUGH FRIDAY...SO MAY HAVE TO
WATCH THAT PERIOD FOR STRONGER CONVECTION.

RC

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* SCT TSRA MOVING THROUGH 23-01 OR 02Z.

* SOUTHWEST WINDS OCCASIONALLY GUSTING NEAR 20 KT INTO EARLY
  EVENING.

MDB

//DISCUSSION...UPDATED 22Z...

A LINGERING BROKEN LINE OF TSRA CONTINUES TO MOVE EAST ACROSS
NORTH-CENTRAL IL AND WILL MOVE ACROSS ORD/MDW/DPA BETWEEN 23 AND
01 AND MAYBE 02Z. COVERAGE LOOKS TO REMAIN BROKEN SO IT MAY NOT
DIRECTLY AFFECT THE TERMINALS BUT WILL BE CLOSE BY.
OTHERWISE...SPOTTY TSRA WILL CONTINUE TO PERCOLATE NEAR GYY OVER
THE NEXT HOUR BUT THEN SHOULD SHIFT EAST AND SOUTH BUT THE BAND TO
THE WEST MAY AFFECT THE TERMINAL TOWARD 01Z. ACTIVITY WILL BE OUT
OF THE TERMINALS FOR MID EVENING WITH STEADY WEST OR WEST-
SOUTHWEST WINDS THROUGH THE OVERNIGHT.

MDB

FROM 18Z...

FORECAST DETAILS FOR THIS AFTERNOON CONTINUE TO REMAIN MURKY WITH
PRETTY MUCH ALL GUIDANCE NOT INITIALIZING WELL ON THE CURRENT
CONDITIONS. INITIAL ROUND OF CONVECTION THIS MORNING HAS BECOME
MORE SCATTERED HOWEVER PROGRESSED FAR ENOUGH EAST/SOUTHEAST TODAY
THAT SECOND ROUND OF DEVELOPMENT REMAINS UNCERTAIN. OUTFLOW
BOUNDARY LAID OUT WEST-EAST ACROSS PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS THOUGH HAS BEGAN TO WAVE BACK NORTH ON THE NOSE
OF GUSTY SOUTHWEST WINDS. OFF TO OUR SOUTHWEST MID-UPPER 70 TEMPS
WITH UPPER 60/LOW 70 DEWPOINTS ARE GRADUALLY PUSHING NORTHEAST AND
THIS AREA WOULD SEEM TO BE THE FAVORABLE AREA FOR RENEWED AND
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS UPPER
SHORTWAVE ABOUT TO CROSS THE MISSISSIPPI VALLEY PROVIDES BROAD
SCALE ASCENT OVER THE REGION. MAIN QUESTION IS HOW FAR NORTH DO
THUNDERSTORMS DEVELOP WITH THIS NEXT WAVE AND CURRENT INDICATIONS
ARE THAT IT MAY BE NEAR BUT MORE LIKELY SOUTH OF THE I-80
CORRIDORS...WITH ONLY ISOLATED/WIDELY SCATTERED ACTIVITY FARTHER
NORTH. DID TRY TO TEMPER THE FORECAST SOME BY BACKING OFF FROM
PREVAILING TSRA TO TEMPO TSRA BUT CONFIDENCE AT THIS POINT
CONTINUES TO DECREASE ON TSRA...ESPECIALLY AT ORD.

LOOKING AT TOMORROW...ANOTHER WAVE WILL DROP ACROSS THE AREA WITH
THE POTENTIAL FOR HIGH BASED THUNDERSTORMS TO DEVELOP. BREEZY
NORTHWEST WINDS ARE EXPECTED TOMORROW ALONG WITH PRIMARILY VFR
CONDITIONS.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM-HIGH CONFIDENCE IN SCT TSRA CROSSING THE TERMINAL AREA
  INTO EARLY EVENING...MEDIUM-HIGH CONFIDENCE IN TIMING.

* HIGH CONFIDENCE IN OCCASIONAL GUSTS NEAR 20 KT.

MDB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT-TUESDAY...VFR. WEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. NORTHEAST WINDS.
FRIDAY-SATURDAY...CHANCE OF TSRA. SOUTH WINDS.

MTF/BMD

&&

.MARINE...
351 PM CDT

GUSTY SOUTHWEST WINDS HAZARDOUS TO SMALL CRAFT WILL DIMINISH THIS
EVENING AND THEN SHIFT WEST BEHIND A WEAK COLD FRONT. ON MONDAY
AFTERNOON...A DEEPLY MIXED AND WARM AIR MASS OVER LAND COULD YIELD
GUSTS UP TO 20-25 KT IN THE NEARSHORE WATERS DURING THE
AFTERNOON...WITH LIGHTER WINDS OVER THE STABLE OPEN LAKE. THE NEXT
PERIOD OF STRONGER WINDS WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG LOW MOVES NORTH OF THE NORTHERN LAKES...WITH SOUTH-
SOUTHWEST WINDS ESPECIALLY ON THE NORTHERN LAKE UP TO 25 KT
DESPITE STABLE CONDITIONS. A COLD FRONT TRAILING FROM THE LOW
WILL CROSS THE LAKE ON WEDNESDAY AND BRING LIGHTER WINDS THE REST
OF THE WORK WEEK BEHIND IT.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 7 PM SUNDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 7, 4:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SUN JUN 7 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
	HAIL UP TO THE SIZE OF QUARTERS.
	WIND GUSTS UP TO 70 MPH.
	AND VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ESPECIALLY NEAR
  AND SOUTH OF INTERSTATE 80 WHERE THE GREATEST THREAT OF SEVERE
  THUNDERSTORMS WILL BE. THERE IS A THREAT FOR ISOLATED SEVERE
  THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL AND NORTHWEST
  ILLINOIS AS WELL.

  DISCUSSION:

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF INTERSTATE
80...WITH AN ATTEND THREAT FOR A FEW STRONG TO SEVERE STORMS.
MORE NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
NEAR AND SOUTH OF INTERSTATE 80...WHERE A FEW WILL LIKELY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN
ADDITION...A VERY MOIST AIR MASS IS IN PLACE AND COULD ALLOW FOR
THUNDERSTORMS TO PRODUCE TORRENTIAL RAINFALL AND POSSIBLY SOME
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH
THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL.

PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

&&

LMZ740>745-082100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
400 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME COULD
PRODUCE WIND GUSTS OVER 35 KT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH
THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL.

PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
400 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING...MAINLY
SOUTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH
THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL.

PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH
SATURDAY.

&&

IZZI/RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 7, 4:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             DWIGHT                  41.10N 88.42W
06/07/2015  E1.00 INCH       LIVINGSTON         IL   PUBLIC

            SOCIAL MEDIA.

&&

C
Local storm report, Jun 7, 4:28 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLOOD            CEDAR LAKE              41.37N 87.44W
06/07/2015                   LAKE               IN   TRAINED SPOTTER

            UP TO 4 INCHES FLOWING ON LOW LYING ROADS.

0404 PM     FLOOD            ST. JOHN                41.45N 87.48W
06/07/2015                   LAKE               IN   AMATEUR RADIO

            AT 93RD AND US-41. 6 INCHES STANDING WATER.

&&

BN
Local storm report, Jun 7, 4:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     2 N DE MOTTE            41.23N 87.20W
06/07/2015                   JASPER             IN   TRAINED SPOTTER

&&

BN
Local storm report, Jun 7, 4:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       1 N CROWN POINT         41.44N 87.35W
06/07/2015  M2.29 INCH       LAKE               IN   COCORAHS

            TOTAL SO FAR TODAY. 1.28 PAST 45 MINUTES.

&&

C
Local storm report, Jun 7, 4:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     3 S DE MOTTE            41.16N 87.20W
06/07/2015                   JASPER             IN   AMATEUR RADIO

            ON STATE RD 10.

0437 PM     TSTM WND GST     5 W KANKAKEE            41.12N 87.96W
06/07/2015  M60.00 MPH       KANKAKEE           IL   TRAINED SPOTTER

&&

BN
Local storm report, Jun 7, 5:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLOOD            BEECHER                 41.35N 87.61W
06/07/2015                   WILL               IL   AMATEUR RADIO

            6 INCHES STANDING WATER ON ROADS. PHEASANT LAKE ESTATES.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:30 PM CDTSevere Thunderstorm WarningLOTLake45 min
Jun 7, 4:06 PM CDTFlash Flood WarningLOTLake6 hr
Jun 7, 4:13 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Porter62 min
Jun 7, 4:31 PM CDTSevere Thunderstorm WarningLOTLake, Newton44 min
Jun 7, 4:35 PM CDTTornado WarningLOTJasper, Porter23 min
Jun 7, 4:57 PM CDTSevere Thunderstorm WarningLOTJasper, Newton48 min
Jun 7, 5:10 PM CDTSevere Thunderstorm WarningLOTJasper, Newton65 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton56 min
Jun 7, 6:01 PM CDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton29 min
Jun 7, 3:08 AM CDTSmall Craft AdvisoryLOT16 hr
Jun 7, 6:05 AM CDTSpecial Weather StatementLOTBoone, DeKalb, Lee, McHenry, Ogle, Winnebago55 min
Jun 7, 3:24 PM CDTSevere Thunderstorm WarningLOTGrundy, Livingston51 min
Jun 7, 3:48 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will42 min
Jun 7, 4:11 PM CDTSevere Thunderstorm WarningLOTKankakee, Will34 min
Jun 7, 4:42 PM CDTSevere Thunderstorm WarningLOTKankakee33 min
Jun 7, 4:47 PM CDTSevere Thunderstorm WarningLOTLivingston28 min
Jun 7, 5:14 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston31 min
Jun 7, 6:23 PM CDTFlash Flood WarningLOTFord, Iroquois6 hr

Nearby

Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.